MDC IV EXAM 1 EXAM SCRIPT FINAL PAPER
SOLVED QUESTIONS
◉ What immediate action should be taken if a patient is suspected of
having a stroke?
Answer: Call 911 immediately.
◉ Which lobe of the brain is affected if a patient exhibits bizarre
behaviors and temporary amnesia after a TBI?
Answer: Frontal lobe.
◉ What should the nurse do for a patient with increased ICP and
intracerebral hemorrhage with a BP greater than 200?
Answer: Initiate continuous IV infusion of nitroprusside.
◉ What education should be provided to a patient being discharged
after a hemorrhagic stroke?
Answer: A) Mild, intermittent seizures can be expected. C) Take
antihypertensive medication as ordered. D) Drowsiness is normal
for the first week after discharge.
◉ What should the nurse observe for in a patient with TBI being
medicated for seizures?
, Answer: Triggers and side effects of medication.
◉ What are the initial nursing interventions for a TBI patient at risk
for developing diabetes insipidus?
Answer: Monitor urine output and specific gravity.
◉ What nursing action is necessary to maintain adequate cerebral
perfusion pressure in a TBI patient in the ICU?
Answer: Administer hypertonic saline.
◉ Which medication has the potential to cause skin reactions,
including Stevens-Johnson Syndrome?
Answer: Lamotrigine.
◉ What should the nurse do for a patient with a metastatic brain
tumor experiencing severe headaches?
Answer: Give pain medications and assess pain level regularly.
◉ What interventions are indicated to assess for early signs of
chronic traumatic encephalopathy in a TBI patient?
Answer: Evaluate memory/focus, mood, and behavior.
SOLVED QUESTIONS
◉ What immediate action should be taken if a patient is suspected of
having a stroke?
Answer: Call 911 immediately.
◉ Which lobe of the brain is affected if a patient exhibits bizarre
behaviors and temporary amnesia after a TBI?
Answer: Frontal lobe.
◉ What should the nurse do for a patient with increased ICP and
intracerebral hemorrhage with a BP greater than 200?
Answer: Initiate continuous IV infusion of nitroprusside.
◉ What education should be provided to a patient being discharged
after a hemorrhagic stroke?
Answer: A) Mild, intermittent seizures can be expected. C) Take
antihypertensive medication as ordered. D) Drowsiness is normal
for the first week after discharge.
◉ What should the nurse observe for in a patient with TBI being
medicated for seizures?
, Answer: Triggers and side effects of medication.
◉ What are the initial nursing interventions for a TBI patient at risk
for developing diabetes insipidus?
Answer: Monitor urine output and specific gravity.
◉ What nursing action is necessary to maintain adequate cerebral
perfusion pressure in a TBI patient in the ICU?
Answer: Administer hypertonic saline.
◉ Which medication has the potential to cause skin reactions,
including Stevens-Johnson Syndrome?
Answer: Lamotrigine.
◉ What should the nurse do for a patient with a metastatic brain
tumor experiencing severe headaches?
Answer: Give pain medications and assess pain level regularly.
◉ What interventions are indicated to assess for early signs of
chronic traumatic encephalopathy in a TBI patient?
Answer: Evaluate memory/focus, mood, and behavior.